MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2249-60200
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's gender, dob or age at time of event, and weight are unknown.This information was not available from the facility.During removal, the angiosculpt device got stuck in the sheath and removed as a unit.A new sheath and device was required to complete the procedure.This resulted in a prolonged procedure.No patient injury reported.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.The angiosculpt device was returned intact to a 6f introducer sheath.Complaint details state the device could not cross the lesion, however visual examination found the balloon appears to have been inflated.In addition, the scoring element was slightly elevated from the balloon.The introducer sheath was damaged at the distal end, likely caused by the device during the attempt to remove from the introducer sheath.During functional testing, the device was unable to be removed from the introducer sheath since it was obstructed by the bunching of the scoring element.Therefore, a laboratory 6f introducer sheath was used to aide in the removal of the customer introducer sheath, successfully.Per the ifu, if resistance is met during manipulation, determine the cause of the resistance before proceeding.
 
Event or Problem Description
The angiosculpt device would not cross in a moderately calcified distal anterior tibial artery.Upon removal, the balloon was unable to come out through the sheath.The guide wire remained in the patient, while the balloon and sheath were removed as a unit.Placement of a new sheath and a new angiosculpt device was required to complete the procedure.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10369088
Report Number3005462046-2020-00019
Device Sequence Number19075466
Product Code PNO
UDI-Device Identifier00813132021573
UDI-Public00813132021573
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model Number2249-60200
Device Catalogue Number2249-60200
Device Lot NumberG19110031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005